Alert archive / Montana / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 26, 2019, 1:34 PM MDT for 17 counties in Montana. It took effect at Jul 27, 2019, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2019, 1:34 PM MDT (19:34 UTC)
- In effect from
- Jul 27, 2019, 11:00 AM MDT
- Expired
- Jul 27, 2019, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 33 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 7.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2827 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576 WWUS85 KTFX 261934 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 134 PM MDT Fri Jul 26 2019 MTZ112>115-117-271100- /O.UPG.KTFX.FW.A.0002.190727T1800Z-190728T0600Z/ /O.NEW.KTFX.FW.W.0002.190727T1700Z-190728T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Hill and Blaine Counties- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- 134 PM MDT Fri Jul 26 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112, 113, 114, 115, AND 117... The National Weather Service in Great Falls has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 112, 113, 114, 115 and 117. * TIMING...Another period of windy conditions and low humidity will occur Saturday afternoon and evening. * WINDS...Sustained west winds of 25 to 35 mph, with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...In the lower to mid 90s at lower elevations. * IMPACTS...Strong westerly winds will make it difficult to contain any new fire starts in areas that have dried out. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ118-271100- /O.NEW.KTFX.FW.W.0002.190727T1700Z-190728T0300Z/ Helena and Townsend Ranger Districts of the Helena National Forest- 134 PM MDT Fri Jul 26 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR LOW RELATIVE HUMIDITY AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 118... The National Weather Service in Great Falls has issued a Red Flag Warning for low relative humidity and dry thunderstorms, which is in effect from 11 AM to 9 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zone 118. * TIMING...Saturday afternoon and evening. * WINDS...West 10 to 20 mph with gusts up to 35 mph over the northern potions of the region, mostly north of Townsend. * RELATIVE HUMIDITY...As low as 10 percent over the northern portions of the region. * TEMPERATURES...In the upper 80s. * LIGHTNING...Dry thunderstorms are possible in the southern portions of the region, mostly south of Townsend. * IMPACTS...Breezy westerly winds will make it difficult to contain any new fire starts in areas that have dried out. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/greatfalls
4 follow-up statements
745 WWUS85 KTFX 270907 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 307 AM MDT Sat Jul 27 2019 MTZ112>115-117-280300- /O.CON.KTFX.FW.W.0002.190727T1700Z-190728T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Hill and Blaine Counties- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- 307 AM MDT Sat Jul 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112, 113, 114, 115, AND 117... * AFFECTED AREA...Fire Weather Zones 112, 113, 114, 115 and 117. * TIMING...Another period of windy conditions and low humidity will occur this afternoon and evening. * WINDS...Mostly sustained out of the west 15 to 25 mph with gusts up to 35 mph, but 25 to 35 mph winds with gusts to 45 mph possible along the Rocky Mountain Front and adjacent plains. * RELATIVE HUMIDITY...Possibly as low as 10 percent at lower elevations. * TEMPERATURES...In the upper 80s to mid 90s at lower elevations. * IMPACTS...Strong westerly winds will make it difficult to contain any new fire starts in areas that have dried out. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ118-280300- /O.CON.KTFX.FW.W.0002.190727T1700Z-190728T0300Z/ Helena and Townsend Ranger Districts of the Helena National Forest- 307 AM MDT Sat Jul 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 118... * AFFECTED AREA...Fire Weather Zone 118. * TIMING...A period of dry conditions with breezy winds and the potential for thunderstorms with little precipitation is expected this afternoon and evening. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph shifting to the west later this afternoon, mainly over the norther portions of the area, north of Townsend. * RELATIVE HUMIDITY...As low as 15 percent in the northern valley areas of the region. * TEMPERATURES...Mid to upper 80s in the valleys. * LIGHTNING...Dry thunderstorms are possible in the southern portions of the region, mostly south of Townsend. * IMPACTS...Breezy westerly winds and gusty erratic winds from thunderstorms will make it difficult to contain any new fire starts in areas that have dried out. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/greatfalls
577 WWUS85 KTFX 270908 CCA RFWTFX URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Great Falls MT 308 AM MDT Sat Jul 27 2019 MTZ112>115-117-280300- /O.CON.KTFX.FW.W.0002.190727T1700Z-190728T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Hill and Blaine Counties- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- 308 AM MDT Sat Jul 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112, 113, 114, 115, AND 117... * AFFECTED AREA...Fire Weather Zones 112, 113, 114, 115 and 117. * TIMING...Another period of windy conditions and low humidity will occur this afternoon and evening. * WINDS...Mostly sustained out of the west 15 to 25 mph with gusts up to 35 mph, but 25 to 35 mph winds with gusts to 45 mph possible along the Rocky Mountain Front and adjacent plains. * RELATIVE HUMIDITY...Possibly as low as 10 percent at lower elevations. * TEMPERATURES...In the upper 80s to mid 90s at lower elevations. * IMPACTS...Strong westerly winds will make it difficult to contain any new fire starts in areas that have dried out. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ118-280300- /O.COR.KTFX.FW.W.0002.190727T1700Z-190728T0300Z/ Helena and Townsend Ranger Districts of the Helena National Forest- 308 AM MDT Sat Jul 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 118... * AFFECTED AREA...Fire Weather Zone 118. * TIMING...A period of dry conditions with breezy winds and the potential for thunderstorms with little precipitation is expected this afternoon and evening. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph shifting to the west later this afternoon, mainly over the northern portions of the area, north of Townsend. * RELATIVE HUMIDITY...As low as 15 percent in the northern valley areas of the region. * TEMPERATURES...Mid to upper 80s in the valleys. * LIGHTNING...Dry thunderstorms are possible in the southern portions of the region, mostly south of Townsend. * IMPACTS...Breezy westerly winds and gusty erratic winds from thunderstorms will make it difficult to contain any new fire starts in areas that have dried out. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/greatfalls
615 WWUS85 KTFX 272043 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 243 PM MDT Sat Jul 27 2019 MTZ112>115-117-280300- /O.CON.KTFX.FW.W.0002.000000T0000Z-190728T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Hill and Blaine Counties- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- 243 PM MDT Sat Jul 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 112, 113, 114, 115, AND 117... * AFFECTED AREA...Fire Weather Zones 112, 113, 114, 115 and 117. * TIMING...Windy conditions and low humidity will continue through this evening. * WINDS...West 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Near 10 percent. * TEMPERATURES...In the lower 90s at lower elevations * IMPACTS...Strong westerly winds will make it difficult to contain any new fire starts in areas that have dried out. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ118-280300- /O.CON.KTFX.FW.W.0002.000000T0000Z-190728T0300Z/ Helena and Townsend Ranger Districts of the Helena National Forest- 243 PM MDT Sat Jul 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 118... * AFFECTED AREA...Fire Weather Zone 118. * TIMING...low humidity and dry thunderstorms are possible through this evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Near 90 at lower elevations. * LIGHTNING...Dry thunderstorms are possible through early evening. * IMPACTS...Breezy westerly winds and gusty erratic winds from thunderstorms will make it difficult to contain any new fire starts in areas that have dried out. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/greatfalls
349 WWUS85 KTFX 280252 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 852 PM MDT Sat Jul 27 2019 MTZ112>115-117-280400- /O.EXP.KTFX.FW.W.0002.000000T0000Z-190728T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Hill and Blaine Counties- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- 852 PM MDT Sat Jul 27 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 112, 113, 114, 115, AND 117... Winds will begin to diminish this evening, with RH slowing improving. Fire danger may still remain elevated into Sunday given expected low RH and some breezy winds. $$ MTZ118-280400- /O.EXP.KTFX.FW.W.0002.000000T0000Z-190728T0300Z/ Helena and Townsend Ranger Districts of the Helena National Forest- 852 PM MDT Sat Jul 27 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 118... Winds will begin to diminish this evening, with RH slowing improving. Fire danger may still remain elevated into Sunday given expected low RH and some breezy winds. $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 26, 11:00 AM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 26, 11:00 AM MDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1100 AM MDT Fri Jul 26 2019 UPDATED AVIATION .UPDATE... The forecast for the rest of today remains valid. A few rain showers may affect far-southwest MT this evening as a shortwave disturbance approaches from the southwest. Per latest model guidance, limited moisture and instability should prevent thunderstorms from affecting this area. - Jaszka && .SYNOPSIS... Broad high pressure aloft will keep temperatures near or above seasonal averages through the weekend and into next week. A low pressure system in Canada will bring another round of gusty winds to north central Montana on Saturday. Isolated showers and thunderstorms will affect southwest Montana each afternoon and evening through Monday. && .DISCUSSION... Upper level high pressure ridging will be over the region today for mostly clear to partly cloudy skies with continued warm to hot temperatures. Subtropical moisture aloft over the Great Basin will bring a few showers or thunderstorms to southwest Montana this afternoon and evening. Shortwave trough then sweeps through Alberta on Saturday with surface low pressure bringing another round of moderate to strong winds to north central Montana. Fire Weather Watch currently in effect will remain as-is with the expectation that a Red Flag Warning will be issued within the next 24 hours. As this system moves eastward, northerly return flow behind the low pressure will bring somewhat cooler temperatures to the forecast area on Sunday. Isolated to scattered showers continue to be a possibility each afternoon and evening through Monday. At this time, it does not appear that these storms will be severe; but, the possibility of gusty outflow winds and dry lightning will continue to pose a risk for wildfires. Tuesday through Friday will see the upper level ridge rebuild over the Great Basin with very warm to hot conditions expected to prevail through the week. A few afternoon and evening storms remain possible over the mountains of southwest Montana as monsoon moisture aloft circulates through the high. However, the majority of the forecast area will remain dry and breezy as summer takes firm hold of the northern Rocky Mountain region. mpj && .AVIATION... Updated 1100 AM MDT Fri Jul 26 2019 (18Z/26th TAFs) Westerly flow aloft and mainly VFR persist next 24-hours. Simultaneously, high pressure slides eastward and disturbances aloft reach the Continental Divide and southwest MT from the west and southwest, respectively. Primarily mid- to upper-level cloud cover increases over southwest MT through the TAF period. In addition, isolated rain showers and brief MVFR/mountain obscuration are possible in southwest MT after 00Z/Sat. Light regional surface winds persist through most of Sat morning, but breezy southwesterly to westerly winds return to north-central MT after 14Z/Sat. - Jaszka && .FIRE WEATHER... For Saturday, wind speeds increase and humidity will fall to around 10 percent once again over North Central MT. Thus a fire weather watch has been issued. This watch could be expanded south into zone 118 if forecast wind speeds increase a bit. Most storms will stay south of Bozeman Friday through Sunday. However, on Monday, storms could push a bit further north into Central MT, and some of these storms on Monday evening could be dry or produce strong wind gusts. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 89 59 90 54 / 0 0 0 0 CTB 87 53 84 49 / 0 0 0 0 HLN 91 59 89 54 / 0 10 10 0 BZN 89 56 86 50 / 0 10 30 20 WEY 84 48 77 41 / 0 30 60 30 DLN 86 57 83 49 / 0 30 20 10 HVR 89 57 95 55 / 0 0 0 10 LWT 84 57 87 54 / 0 0 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening Central and Eastern Lewis and Clark National Forest Areas...Chouteau and Fergus Counties...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty...Hill and Blaine Counties...Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front. && http://www.weather.gov/greatfalls
Nearby
Red Flag Warnings in Montana, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.